Low resting heart rate. Is this adrenal fatigue or am I not dosed right?

Has anyone experienced their heart resting rate falling (I use Fitbit 24h measurements)? I'm on a variable dose but mostly take 100mcg, reduce it by 12.5 if I suspect I may be getting overdosed as I'm very sensitive to dose changes. The only 'hyperlike' symptoms I've experienced were high/low heart rate fluctuations with anxious feeling through the night - this happened a few times and I interpreted it as my dose being too high (suspect adrenal fatigue is involved but just guessing). I'm feeling quite hypo at the moment with tiredness, malaise and lightheadedness. Reducing to 88.7mcg a few days didn't make it any better so I've been on 100mcg 6 days running but my resting heart rate has been declining and today it is 50, down from 56 on Sunday. Could this be that 100mcg is too high after all? Or, if this is the adrenals, what should I do with my dosing? Any experience or advice will be great.

4 Replies

oldestnewest
  • Our pulse lowers when we don't have sufficient thyroid hormones. It is a clinical symptom. Maybe you need a dose increase.I would get a Free T4 and Free T3 test to see if you are actually converting T4 to sufficient T3.

    thyroiduk.org.uk/tuk/testin...

    Adjusting doses frequently may not give us the respite we want. Levothyroxine is long-lasting, so the dose you take today takes about 4 weeks to gradually diminish.

    When I took levothyroxine it affected my heart and it could have been the fillers/binders in it that affected me. I was forever in and out of A&E, sometimes by ambulance.

    If you try taking an anti-histamine 1 hour before you take levothyroxine and if you don't have a reaction, it may be that you need to change the make of levo.

    This is a list of clinical symptoms.

    thyroiduk.org.uk/tuk/about_...

  • Hi Shaws🙂 Thank you for your reply. So I read it that you do not think I'm taking too much rather it's not enough or it's not getting sufficiently converted? Last time I had my blood tested 8/2 when on the dose of 100mcg my tsh was 0.08 (.3-5.5), ft4 22.5(12-22), ft3 5.8 (3.1-6.8). There was some difference of opinions on here as to my conversion but given the test was c. 29 hrs after last dose of Levo the conclusion was that the true ft4 would be higher if tested earlier so I was not covering all that well.

    In the meantime, I had a stab at adding some t3 but made myself quite unwell very quickly and after 10 days I stopped. I had symptoms of overdose and underdose at the same time so I've no idea of the mechanics that happened and whether my adrenals got weaker...

    So I've been trying different doses over the last few weeks, averaging c.94mcg but no stable dose (I've had instances of high pulse at night when on 100mcg for a few days so reduced a bit to see if things change). I know that doses of Levo are not 'supposed' to matter from one day to another but I do notice a difference when I change by 12.5mcg immediately - no idea why guess we all respond a bit differently to the various hormones. Also, I'm pretty sure I had a reaction to actavis 100mcg tablets, where I felt spaced out and not quite in the present (would be the best way to describe this) and they were the the ones I was on before the last blood test so could have had an impact on the result, perhaps. I'm now on MP.

    Should I go and have a blood test now or will it be misleading and inconclusive as to the dose or can I use the average over last 6-8 weeks as the dose I'm actually testing? In the meantime shall I stick with 100mcg?

  • As you have been staggering doses, maybe a dose which remains stable for at least six weeks might be helpful. How we 'feel' on a dose is the best guide. It's not easy for many of us as we are dealing with hormones of which we have billions in our body. It's not as if we are treating one part of our body - it is a whole body experience :)

    One doctor, now deceased, had stated that nowadays we are given too low a dose as it used to be around 200 to 400mcg of NDT before blood tests wre introduced.

  • You should always stick to the same brand as well as some may. E slightly stronger than others so pick one where you know you are happy with the fillers and ask GP to name it in your prescription thrn they have to supply that one.

You may also like...